Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 48, NWS Raleigh, NC

August 11, 2010Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 11, 2010, 10:48 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2010, 10:48 PM EDT (02:48 UTC)
Expired
Aug 12, 2010, 1:10 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WGUS52 KRAH 120248
FFWRAH
NCC057-151-120545-
/O.NEW.KRAH.FF.W.0048.100812T0248Z-100812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT WED AUG 11 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 145 AM EDT

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER DAVIDSON
  AND NORTHERN RANDOLPH COUNTIES. DOPPLER RADAR ESTIMATED THAT 2 TO  
  3 INCHES OF RAIN HAS FALLEN OVER NORTHER DAVIDSON AND RANDOLPH     
  COUNTIES. THUNDERSTORMS MOVING INTO THE AREA COULD PRODUCE AN      
  ADDITIONAL 1-2 INCHES OVER THE NEXT COUPLE OF HOURS.

* LOCATIONS THREATENED WITH FLOODING INCLUDE THOMASVILLE...
  RANDLEMAN...LINWOOD...LEXINGTON AND ASHEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3585 8039 3589 8041 3590 8037 3597 8037
      3599 8033 3599 8021 3602 8021 3602 8011
      3601 8004 3591 8004 3589 7954 3566 7955
      3566 8031 3571 8033 3571 8038 3574 8046
      3583 8049

$$

ELLIS
1 follow-up statement
085 
WGUS72 KRAH 120510
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
110 AM EDT THU AUG 12 2010

NCC057-151-120519-
/O.CAN.KRAH.FF.W.0048.000000T0000Z-100812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-
110 AM EDT THU AUG 12 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DAVIDSON AND
NORTHERN RANDOLPH COUNTIES...

THE THUNDERSTORMS THAT HAD BEEN PRODUCING THE HEAVY RAINFALL HAVE 
WEAKENED AND MOVED OUT OF THE AREA. THE ONLY ADDITIONAL RAINFALL 
EXPECTED OVERNIGHT WILL BE LIGHT AND NO FURTHER FLOODING IS EXPECTED.

LAT...LON 3585 8039 3589 8041 3590 8037 3597 8037
      3599 8033 3599 8021 3602 8021 3602 8011
      3601 8004 3591 8004 3589 7954 3566 7955
      3566 8031 3571 8033 3571 8038 3574 8046
      3583 8049

$$

ELLIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:00 PM EDT, 48 minutes earlier.

Area forecast discussion, Aug 11, 10:00 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1000 PM EDT WED AUG 11 2010

.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH
THURSDAY. A WEAK FRONT WILL APPROACH FROM THE NORTHEAST ON FRIDAY...
BRINGING NEAR NORMAL TEMPERATURES TO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 950 PM WEDNESDAY...

CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT SLOWLY E-SE
ACROSS THE PIEDMONT THROUGH THE OVERNIGHT HOURS. STORMS FEEDING
ALONG A 850MB THETA-E GRADIENT THAT EXTENDS ALONG AND NORTH OF
HIGHWAY 64 FROM THE TRIAD TOWARD THE TRIANGLE. AIR MASS REMAINS
QUITE MOIST WITH PRECIP WATER VALUES AT OR SLIGHTLY HIGHER THAN 2
INCHES. THE APPROACH OF A CONVECTIVELY INDUCE VORTICITY MAXIMUM
DROPPING SE FROM THE MID OH VALLEY WILL AID TO KEEP CONVECTION GOING
FOR SEVERAL DUE TO THE MOIST AIR MASS IN PLACE. THUS HAVE RAISED
POPS TO LIKELY ACROSS THE NW PIEDMONT AND SOLID CHANCE UP TO RDU.
MAY NEED TO RAISE POPS INTO THE LIKELY CATEGORY ACROSS THE REMAINDER
OF THE PIEDMONT IF CONVECTIVE COVERAGE CONTINUES TO INCREASE.-WSS

MODELS IN GENERAL AGREEMENT IN PLACING A WEAK LOW LEVEL LOW NEAR THE
VIRGINIA BORDER BY SUNSET THURSDAY. WITH THE AIR MASS LITTLE CHANGED
FROM WEDNESDAY... AREAS NORTH OF HIGHWAY 64 WILL AGAIN BE FAVORED
FOR PRECIPITATION THURSDAY AFTERNOON... WITH LESSER CHANCES TO THE
SOUTH. THE LOW IS FORECAST TO EXIT TO THE EAST SOUTHEAST BEFORE
SUNRISE FRIDAY... ENDING ANY PRECIPITATION THREAT.

SEVERE WEATHER THREAT LOOKS ISOLATED TO ABSENT THIS ENTIRE PERIOD
GIVEN THE WEAK WIND FIELDS AND VERY MOIST ENVIRONMENT.

HEAT ADVISORY POTENTIAL FOR THURSDAY IS IN DOUBT. ALTHOUGH MARGINAL
ADVISORY CONDITIONS WILL BE FORECAST... CONFIDENCE IS LOW ENOUGH TO
DELAY AN ADVISORY ISSUANCE. THE GFS MODEL HAS BEEN PRODUCING MIXING
HEIGHTS IN EXCESS OF 9000 FEET WITH AN INVERTED VEE PROFILE IN THE
BOUNDARY LAYER. GFS HAS BEEN A GROSS OUTLIER AND BEEN BEATEN BY THE
ECMWF AND NAM...WHICH HAVE FORECAST MIXING HEIGHT ALMOST HALF THE
GFS. THE NAM IS INDICATING RISING MIXING HEIGHTS THURSDAY AND WITH
LOW LEVEL LIFT IN THE AREA WITH THE SURFACE LOW THIS IS
REASONABLE. HIGHER MIXING HEIGHTS WOULD MIX DRIER AIR TO THE
SURFACE... AND PERHAPS LEAVE HEAT INDICES BELOW 105 DEGREES. THUS
WILL WAIT ON ANY ADVISORY AT THIS TIME.

TEMPERATURES FOR TONIGHT AND THURSDAY NIGHT LITTLE CHANGED FROM
PERSISTENCE... THOUGH A DEGREE OR TWO FALL THURSDAY NIGHT EXPECTED
IN A DRIER AIR MASS BEHIND THE EXITING LOW. MID TO UPPER 70S TONIGHT
AND MOSTLY MID 70S THURSDAY NIGHT. WITH HIGHER THICKNESS VALUES IN
THE WEST THURSDAY... AFTERNOON HIGH TEMPERATURES RELATIVELY UNIFORM
THURSDAY AT MID 90S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 220 PM WEDNESDAY...

FRIDAY AND FRIDAY NIGHT:
SFC HIGH PRESSURE CURRENTLY CENTERED IN VICINITY OF HUDSON BAY WILL
BUILD SOUTHEASTWARD INTO NEW ENGLAND TONIGHT/THU...BECOMING CENTERED
OVER NORTHERN NEW ENGLAND AND JUST OFFSHORE ADJACENT TO NOVA SCOTIA
ON FRI. AN ASSOCIATED SFC RIDGE AXIS WILL EXTEND SOUTHWEST THROUGH
THE MID-ATLANTIC TOWARD/INTO NC FRI AFT/EVE INTO FRI NIGHT. A WEAK
SFC LOW IS PROGGED TO DEVELOP IN VICINITY OF THE CENTRAL NC/VA
BORDER ON THU IN RESPONSE TO WEAK HEIGHT FALLS/DPVA ASSOC/W A
SHORTWAVE (CURRENTLY IN WI) PROGGED TO MOVE SE ACROSS THE
MID-ATLANTIC AND NORTHEAST NC LATE THU AFT/EVE. BOTH THE GFS/NAM
SHOW THIS WEAK SFC LOW PROGRESSING SE TO THE NC COAST BY 06-12Z FRI
MORNING AND THEN OFFSHORE 12-18Z FRI AS THE BEFOREMENTIONED
SHORTWAVE MOVES INTO THE ATLANTIC. EXPECT MID/UPPER LEVEL SUBSIDENCE
IN THE WAKE OF THE SHORTWAVE THROUGH EARLY FRI AFTERNOON...WITH NW
FLOW ALOFT PERSISTING INTO FRI NIGHT AS AN H5 RIDGE CURRENTLY IN THE
CENTRAL PLAINS/UPPER MIDWEST MOVES EASTWARD THROUGH THE TN/OH
VALLEYS INTO THE APPALACHIANS BY 12Z SAT. IN THE LOWER LEVELS...
SFC-925 MB FLOW IS PROGGED TO BE FROM THE E/NE IN ASSOC/W THE SFC
RIDGE AXIS EXTENDING INTO THE AREA. W/REGARD TO POPS...HAVE DECIDED
TO REMOVE POPS FRI MORNING AND TO REDUCE POPS FROM 30-40% DOWN TO
20% FRI/FRI NIGHT WITH SUBSIDENCE EXPECTED IN THE WAKE OF THE
SHORTWAVE FRI MORNING...AND LITTLE/NO FORCING FRI AFT THROUGH FRI
NIGHT OTHER THAN WEAK UPSLOPE FLOW IN THE FOOTHILLS/MOUNTAINS AND
ONSHORE FLOW IN EASTERN/COASTAL NC. DESPITE E/NE LOW LEVEL FLOW...
FCST SOUNDINGS SHOW THE POTENTIAL FOR A GOOD 1500 J/KG MLCAPE FRI
AFTERNOON (DEPENDING ON CLOUD COVER)...AND WILL KEEP MENTION OF
THUNDER. HIGHS FRI QUITE DIFFICULT...DEPENDING ON CLOUD COVER AND
THE PROGRESS OF A BACKDOOR FRONT THAT SHOULD BE APPROACHING E/NE
PORTIONS OF THE AREA BY 21-00Z FRI. MOS GUIDANCE CONTINUES TO BE
SPLIT BY 5-8F FOR HIGHS FRI. WILL TREND TOWARD THE COOL SIDE IN THE
N/NE AND TOWARD THE WARM SIDE IN THE SW...WITH HIGHS RANGING FROM
88-94F. LOWS FRI NIGHT LOWER TO MID 70S...LOWEST NE HIGHEST S/SW.

SATURDAY AND SATURDAY NIGHT:
THE SFC RIDGE AXIS SHOULD REMAIN IN PLACE ACROSS CENTRAL NC ON
SAT...WITH SFC HIGH PRESSURE PROGGED TO REMAIN ANCHORED TO THE NEW
ENGLAND AND NOVA SCOTIA COAST THROUGH SAT/SAT NIGHT. ALOFT...AN H5
RIDGE AXIS IS PROGGED TO BE CENTERED OVER THE CAROLINAS INTO THE
MID-ATLANTIC AND NEW ENGLAND. W/REGARD TO LIFT...WHILE NNW/NW FLOW
WILL PERSIST IN THE UPPER LEVELS...THE H5 RIDGE AXIS OVER THE
CAROLINAS/MID-ATLANTIC SHOULD KEEP ANY SHORTWAVE ACTIVITY NORTH OF
THE AREA...ALTHOUGH A ROGUE MCV CANNOT BE RULED OUT. LOW LEVEL
(SFC-925 MB) EASTERLY FLOW WILL PREVAIL ON SAT...SUGGESTING THE BEST
CHANCE FOR PRECIP WILL BE ASSOC/W UPSLOPE FLOW IN THE FOOTHILLS/
MOUNTAINS AND ONSHORE FLOW IN EASTERN/COASTAL NC. ADDITIONALLY...
FCST SOUNDINGS SHOW WARM/DRY MID-LEVELS WITH WEAK MID-LEVEL LAPSE
RATES RESULTING FROM HEIGHT RISES ASSOC/W THE H5 RIDGE. AS A
RESULT...WILL REDUCE POPS TO SLIGHT CHANCE EVERYWHERE EXCEPT THE
WESTERN PIEDMONT FOR SAT...AND WILL REMOVE POPS IN THE EASTERN HALF
OF THE AREA AFTER MIDNIGHT...WITH A SLIGHT CHANCE OF SHOWERS
PERSISTING AFTER MIDNIGHT IN THE WEST. THICKNESSES ARE PROGGED AT
~1425 METERS SAT...AND WILL FCST HIGHS IN THE UPPER 80S TO LOWER
90S...WHICH SEEMS REASONABLE WITH AN EASTERLY FLOW OFF THE ATLANTIC.
LOWS SAT NIGHT IN THE LOWER/MID 70S.

TROPICAL DEPRESSION #5 (PERHAPS TROPICAL CYCLONE DANIELLE BY
LANDFALL) IS ANTICIPATED TO STALL OUT OVER THE DEEP SOUTH OR TN
VALLEY BY SAT/SUN. AT THIS TIME...MOISTURE AND LIFT ASSOC/W THIS
SYSTEM SHOULD REMAIN WEST/SW OF THE CAROLINAS...HOWEVER...IF THIS
SYSTEM PROGRESSES CLOSER TO THE CAROLINAS THAN CURRENTLY EXPECTED...
THE FORECAST WOULD NEED TO BE ADJUSTED ACCORDINGLY. -VINCENT

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

SUNDAY THROUGH SUNDAY NIGHT:
A RELATIVELY DEEP H5 TROUGH IS ANTICIPATED TO DEVELOP OVER
MANITOBA/ONTARIO INTO THE GREAT LAKES ON SUN/SUN NIGHT WILL RESULT
IN HEIGHT FALLS OVER THE TN/OH VALLEY...MID-ATLANTIC AND NEW
ENGLAND. THIS WILL HELP PUSH OR SHIFT THE H5 RIDGE IN PLACE OVER THE
EAST COAST OFFSHORE INTO THE ATLANTIC...WITH WESTERLY FLOW ALOFT
OVER CENTRAL NC BY 12Z MON. THE SFC HIGH OFF THE NEW ENGLAND COAST
AND ASSOCIATED SFC RIDGE EXTENDING SOUTHWEST INTO THE MID-ATLANTIC
AND CAROLINAS WILL ALSO WEAKEN AND PUSH OFFSHORE...AND A LOW-LEVEL
SOUTHERLY RETURN FLOW IS EXPECTED BY LATE SUN AFT/EVE. GFS FCST
SOUNDINGS SHOW LITTLE IN THE WAY OF INSTABILITY SUN...HOWEVER...
WITH REASONABLE INSOLATION AND A SOUTHERLY RETURN FLOW THAT SHOULD
HELP DEWPOINTS MAKE IT TO OR REMAIN IN THE LOWER 70S SUN AFT/EVE...
FEEL THERE WILL LIKELY BE SOME DIURNAL INSTABILITY. W/REGARD TO
LIFT...OTHER THAN VERY WEAK H5 HEIGHT FALLS AND PERHAPS THE
SEABREEZE IN ASSOC/W LOW-LEVEL RETURN FLOW...DO NOT SEE MUCH IN THE
WAY OF FORCING ON SUN...WITH MOST ACTIVITY EXPECTED TO BE FOCUSED
WEST/NW OF THE MOUNTAINS IN THE TN/OH VALLEYS IN ASSOC/W STRONGER H5
HEIGHT FALLS AND SHORTWAVE ACTIVITY MOVING INTO THE OH VALLEY. IT IS
DEF POSSIBLE THAT CONVECTION FIRING ALONG THE MOUNTAINS WILL MOVE
EASTWARD INTO THE WESTERN PIEDMONT VIA WESTERLY FLOW ALOFT...
THOUGH...AND THAT WILL BE THE REASONING FOR KEEPING 30-40% POPS IN
THE FAR WEST/NW PIEDMONT...WITH SLIGHT CHANCE ELSEWHERE. HIGHS SUN A
BIT WARMER THAN SAT...IN THE LOWER 90S PRIMARILY...OR 89-93F. LOWS
SUN NIGHT IN THE LOWER/MID 70S.

MONDAY THROUGH WEDNESDAY:
CYCLONIC FLOW ALOFT IS PROGGED ACROSS MUCH OF THE CONUS EAST OF THE
ROCKIES MON-WED...WITH CENTRAL NC IN WESTERLY FLOW ALOFT MON...
BECOMING SOUTHWESTERLY ALOFT TUE-WED. THIS PATTERN WOULD TYPICALLY
SUGGEST A BETTER THAN AVERAGE CHANCE FOR PRECIPITATION WITH NEAR OR
SLIGHTLY ABOVE NORMAL TEMPERATURES. AT THIS TIME WILL KEEP THE
MON-WED FORECAST CLOSE TO CLIMATOLOGY...WITH AROUND NORMAL TEMPS AND
CHANCE POPS (30%) DURING THE AFT/EVE HOURS. -VINCENT

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 810 PM WEDNESDAY...

A WEAK PRE-FRONTAL TROUGH LOCATED JUST TO THE NORTH OF THE CENTRAL
NC HAS ALLOWED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY IN A MOIST
AN UNSTABLE ATMOSPHERE... POSSIBLY AIDED BY WEAK IMPULSES MOVING
THROUGH THE WEST-NORTHWEST FLOW ALOFT. THESE SHOWERS AND STORMS
CONTINUE TO DEVELOP AND DRIFT TO THE EAST-SOUTHEAST THIS EVENING.
HOWEVER... THINK WE SHOULD BEGIN TO SEE A DOWNTURN IN THE COVERAGE
OF SHOWERS AND STORMS BY AT LEAST MIDNIGHT AS THE ATMOSPHERE BEGINS
TO STABILIZE WITH THE LOSS OF DAYTIME HEATING. THUS... WILL CONTINUE
TO MENTION CB IN THE TAFS AT THE NORTHERN TAF SITES THROUGH AROUND
03Z OR SO. HOWEVER... WE WILL NEED TO KEEP AN EYE ON AN UPPER LEVEL
DISTURBANCE CURRENTLY LOCATED ACROSS PORTIONS OF SOUTHERN WV AND
SOUTHWESTERN VA. NOT SURE AT THIS TIME IF THIS ACTIVITY WILL HOLD
TOGETHER AND POSSIBLY AFFECT PORTIONS OF THE AREA AFTER MIDNIGHT.
FOR NOW WILL LEAVE OUT ANY MENTION OF SHOWERS AND STORMS FROM THE
TAFS. IF ANY TAF SITES HAPPEN TO RECEIVE A DECENT SHOWER AND/OR
STORM THIS EVENING (WHICH WOULD LIKELY RESULT IN SUB VFR CIGS AND
VISBYS AT THAT TIME) THEN SUB VFR VISBYS MAY NEED TO BE ADDED FOR
THE GIVEN LOCATION(S) AROUND SUNRISE. OTHERWISE... VFR CONDITIONS
ARE EXPECTED TO CONTINUE OUTSIDE OF SHOWERS AND STORMS.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON AS A
WEAK FRONT DROPS SOUTH INTO THE REGION. THUS... HAVE ADDED CB TO THE
TAFS FOR THE AFTERNOON. THINK WE WILL SEE THE BEST COVERAGE ACROSS
THE NORTH... BUT THINK WE WILL SEE SOME ACTIVITY ACROSS THE SOUTH ON
THURSDAY AS THE FRONT SINKS SOUTH INTO CENTRAL NC.

AN EASTERLY LOW LEVEL FLOW IS EXPECTED THROUGH THE WEEKEND....WHICH
WILL LEAD TO PERIODS OF SUB VFR CEILINGS IN MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS INTO MONDAY.

&&

.CLIMATE...
DAILY RECORD HIGH TEMPERATURES FOR AUGUST 11TH AND 12TH.

           RDU        GSO
AUG 11   101(1999)    95(1983)
AUG 12    99(2002)    96(1995)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...WSS/
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...BSD/BLS
CLIMATE...WFO RAH
Hazardous weather outlook, Aug 11, 11:05 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT WED AUG 11 2010

NCZ007>011-024>028-039>043-073>078-083>086-088-089-121515-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1105 AM EDT WED AUG 11 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES WILL REACH 105 TO 107 DEGREES THIS AFTERNOON.

ALSO... SCATTERED STORMS WILL DEVELOP THIS AFTERNOON INTO THIS
EVENING... MAINLY NORTH OF HIGHWAY 64. A FEW STORMS MAY PRODUCE
STRONG TO SEVERE WIND GUSTS OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED THURSDAY
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO
SEVERE WITH WIND GUSTS UP TO 50 TO 60 MPH AND FREQUENT LIGHTNING.

NCZ021>023-038-121515-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-
1105 AM EDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 TO 104 DEGREES THIS AFTERNOON.

SCATTERED STORMS WILL DEVELOP THIS AFTERNOON INTO THIS
EVENING... MAINLY NORTH OF HIGHWAY 64. A FEW STORMS MAY PRODUCE
STRONG TO SEVERE WIND GUSTS OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED THURSDAY
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO
SEVERE WITH WIND GUSTS UP TO 50 TO 60 MPH AND FREQUENT LIGHTNING.

In the hours before

Special weather statement, Aug 11, 5:32 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT WED AUG 11 2010

NCZ010-112230-
WARREN-
532 PM EDT WED AUG 11 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN COUNTY THROUGH 630 PM
EDT...

AT 530 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DREWRY...OR ABOUT 8 MILES NORTHWEST OF WARRENTON...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WISE... NORLINA...
WARRENTON... MACON.... AND WARRENTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3655 7789 3651 7790 3650 7792 3636 7793
      3628 7795 3625 7797 3638 7830 3655 7832
      3656 7807 3656 7790
TIME...MOT...LOC 2130Z 288DEG 11KT 3648 7826

77
Special weather statement, Aug 11, 6:18 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT WED AUG 11 2010

NCZ011-112315-
HALIFAX-
618 PM EDT WED AUG 11 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 715
PM EDT...

AT 617 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LITTLETON...OR ABOUT 12 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AIRLIE... LITTLETON...
ENFIELD... AND HALIFAX.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3639 7755 3638 7755 3634 7758 3631 7757
      3615 7766 3627 7795 3636 7793 3648 7792
TIME...MOT...LOC 2217Z 294DEG 16KT 3638 7794

77
Special weather statement, Aug 11, 9:16 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT WED AUG 11 2010

NCZ021-022-120245-
FORSYTH-GUILFORD-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...HIGH POINT
916 PM EDT WED AUG 11 2010

...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT FORSYTH
AND GUILFORD COUNTIES THROUGH 1045 PM...

AT 913 PM EDT... DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CONTINUING TO REDEVELOP AND MOVE ACROSS PORTIONS OF
FORSYTH AND GUILFORD.

LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE... GREENSBORO...
WINSTON-SALEM... STOKESDALE... WALKERTOWN... SUMMERFIELD... AND
STANLEYVILLS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL... UP TO TWO INCHES IN
ONE HOUR...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

77
Special weather statement, Aug 11, 9:19 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
919 PM EDT WED AUG 11 2010

NCZ021-022-120245-
FORSYTH-GUILFORD-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...HIGH POINT
919 PM EDT WED AUG 11 2010

...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT FORSYTH
AND GUILFORD COUNTIES THROUGH 1045 PM...

AT 913 PM EDT... DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CONTINUING TO REDEVELOP AND MOVE ACROSS PORTIONS OF
FORSYTH AND GUILFORD COUNTIES.

LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE... GREENSBORO...
WINSTON-SALEM... STOKESDALE... WALKERTOWN... SUMMERFIELD... AND
STANLEYVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL... UP TO TWO INCHES IN
ONE HOUR...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

77
Local storm report, Aug 11, 10:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     TSTM WND DMG     5 N GREENSBORO          36.15N 79.83W
08/11/2010                   GUILFORD           NC   TRAINED SPOTTER

            SPOTTER REPORTED 2 6-8 DIAMETER TREES SNAPPED OFF ABOUT
            HALF WAY UP THE TREES. WEATHER STATION AT THE LOCATION
            REPORTED 40 KNOT WIND GUST AT THE TIME.

&&

ELLIS
Local storm report, Aug 11, 10:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      KERNERSVILLE            36.12N 80.08W
08/11/2010                   FORSYTH            NC   LAW ENFORCEMENT

            FLOODING HAS CLOSE E. MOUNTAIN ST., HIGHWAY 66 AT
            BUSINESS 40, AND PINEY GROVE AT N. MAIN ST.

&&

SSHARP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:12 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford20 min
Aug 11, 9:31 PM EDTFlash Flood WarningRAHForsyth, Guilford3 hr
Aug 11, 10:23 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph67 min
Aug 11, 10:59 PM EDTSpecial Weather StatementRAHFranklin61 min
Aug 11, 11:17 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake58 min
Aug 11, 11:38 PM EDTSpecial Weather StatementRAHWake67 min
Aug 11, 11:42 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake63 min
Aug 12, 12:24 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash96 min
Aug 12, 12:28 AM EDTFlash Flood WarningRAHForsyth, Guilford84 min
Aug 12, 12:31 AM EDTSevere Thunderstorm WarningRAHNash, Wilson44 min
Aug 12, 12:38 AM EDTAreal Flood AdvisoryRAHFranklin84 min
Aug 12, 1:29 AM EDTHeat AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Durham, Edgecombe and 21 more17 hr
Aug 12, 3:36 PM EDTSpecial Weather StatementRAHSampson39 min
Aug 12, 4:12 PM EDTSpecial Weather StatementRAHSampson48 min
Aug 12, 4:19 PM EDTSevere Thunderstorm WarningRAHSampson41 min
Aug 12, 5:01 PM EDTSpecial Weather StatementRAHBladen59 min
Aug 12, 6:30 PM EDTSpecial Weather StatementRAHGuilford45 min
Aug 12, 7:38 PM EDTSpecial Weather StatementRAHHalifax, Warren52 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.